Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 142, NWS Lincoln, IL

June 8, 2025Christian County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2025, 3:49 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 3:49 PM CDT (20:49 UTC)
Expired
Jun 8, 2025, 4:30 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Christian County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:03 PM CDTTSTM WND DMG2 Nne Grandview, ILA large tree was damaged.
Jun 8, 4:03 PM CDTHAIL 0.752 Nne Grandview, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WUUS53 KILX 082049
SVRILX
ILC021-167-082130-
/O.NEW.KILX.SV.W.0142.250608T2049Z-250608T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
349 PM CDT Sun Jun 8 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Northwestern Christian County in central Illinois...
  Central Sangamon County in central Illinois...

* Until 430 PM CDT.

* At 349 PM CDT, a severe thunderstorm was located over Abraham
  Lincoln Capital Airport, or 7 miles south of Athens, moving east at
  40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Springfield, Sherman, Abraham Lincoln Capital Airport, and 
  Illinois State Fairgrounds around 355 PM CDT.
  Rochester and Riverton around 400 PM CDT.

Other locations in the path of this severe thunderstorm include
Mechanicsburg.

This includes the following highways...
 Interstate 55 between mile markers 91 and 105.
 Interstate 72 between mile markers 96 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3980 8981 3993 8969 3988 8922 3958 8937
TIME...MOT...LOC 2049Z 292DEG 37KT 3986 8973 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
2 follow-up statements
481 
WWUS53 KILX 082108
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
408 PM CDT Sun Jun 8 2025

ILC021-167-082130-
/O.CON.KILX.SV.W.0142.000000T0000Z-250608T2130Z/
Christian-Sangamon-
408 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CHRISTIAN AND CENTRAL SANGAMON COUNTIES...

At 407 PM CDT, a severe thunderstorm was located near Rochester, or 8
miles east of Springfield, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Broadcast media.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Mechanicsburg around 415 PM CDT.

Other locations impacted by this severe thunderstorm include
Sangchris Lake State Park, Spaulding, Clear Lake, Southern View,
Grandview, Jerome, and Leland Grove.

This includes the following highways...
 Interstate 55 between mile markers 91 and 105.
 Interstate 72 between mile markers 96 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3980 8981 3993 8969 3988 8922 3958 8937
TIME...MOT...LOC 2107Z 292DEG 37KT 3979 8950 

TORNADO...POSSIBLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

37
045 
WWUS53 KILX 082123
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
423 PM CDT Sun Jun 8 2025

ILC021-167-082130-
/O.CON.KILX.SV.W.0142.000000T0000Z-250608T2130Z/
Christian-Sangamon-
423 PM CDT Sun Jun 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CHRISTIAN AND NORTHEASTERN SANGAMON COUNTIES...

At 423 PM CDT, a severe thunderstorm was located near Mount Auburn,
or 13 miles north of Taylorville, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Broadcast media.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Christian and northeastern Sangamon Counties, including
the following locations... Clear Lake, Sangchris Lake State Park,
Southern View, Jerome, and Leland Grove.

This includes the following highways...
 Interstate 55 between mile markers 91 and 95.
 Interstate 72 between mile markers 96 and 101, and between mile
markers 105 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3980 8981 3978 8960 3991 8949 3988 8922
      3958 8937
TIME...MOT...LOC 2123Z 292DEG 37KT 3973 8929 

TORNADO...POSSIBLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:44 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Scattered thunderstorms today across central and southeast IL, roughly between 2-9pm. There is a low-ish probability for severe weather (< 15% chance) in areas west of a Champaign-to- Taylorville line. The primary hazards are damaging thunderstorm wind gusts up to 60 mph and quarter-size hail.
  • Dry and seasonably hot weather will return by midweek with afternoon highs in the low-to-mid 80s and overnight lows in the mid 60s. Rain chances then creep back into the forecast by Friday.
  • Another batch of wildfire smoke and degraded air quality will filter into the region this week, perhaps giving you yet another reason to not exercise.
Area forecast discussion, Jun 8, 12:44 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1244 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Scattered thunderstorms today across central and southeast IL,
  roughly between 2-9pm. There is a low-ish probability for severe
  weather (< 15% chance) in areas west of a Champaign-to-
  Taylorville line. The primary hazards are damaging thunderstorm
  wind gusts up to 60 mph and quarter-size hail.

- Dry and seasonably hot weather will return by midweek with
  afternoon highs in the low-to-mid 80s and overnight lows in the
  mid 60s. Rain chances then creep back into the forecast by
  Friday.

- Another batch of wildfire smoke and degraded air quality will
  filter into the region this week, perhaps giving you yet another
  reason to not exercise.

&&

.DISCUSSION...
Issued at 1236 PM CDT Sun Jun 8 2025

Midday satellite analysis reveals a deep upper-level low
descending into the Great Lakes region. This feature is helping
push a sfc cold front across the Midwest, and it will be
responsible for forcing shower and thunderstorm development across
portions of central and southeast IL today.

The parameter space along the front is somewhat underwhelming,
with recent HRRR/RAP guidance supporting a tongue of mid 60s sfc
dewpoints and MLCAPE values generally less than 1500 J/kg. Model
soundings show meh-worthy mid-level lapse rates (< 6.5 C/km) and a
tall, skinny CAPE profile. These soundings also unveil uni-
directional winds and marginal deep-layer shear (< 40 kts). The
straight hodograph will endorse a storm mode that features multi-
cell clusters at the onset but with a tendency to want to grow
quickly upscale into linear segments as the 0-6km shear vectors
become oriented nearly parallel to the sfc front.

Our current thinking is for the convective potential to really
tail off with eastward extent this evening, especially as deep
convection across the Southern Plains vacuums up the bulk of the
theta-e influx coming off the western Gulf, and as a modest LLJ
(< 35 kts) veers in ahead of the cold front

Bottom line: marginal CAPE/Shear profiles suggest that updrafts
may struggle to maintain their vigor at both the onset and during
the convective event. The best chance for a severe storm
(hail/wind) will lie west of a Champaign to Taylorville line,
particularly as multi-cell clusters initialize this afternoon. The
severe potential then quickly diminishes with eastward extent as
storms congeal this evening.

For Monday, a few diurnally-driven, stratocu-type showers seems
like a good forecast hedge to make as the upper-level low begins
to lift out of the Great Lakes region and the trailing 850-mb
front sweeps through central IL. Forecast soundings reveal
residual moisture and shallow instability trapped within cyclonic
flow, and this prompted us to add slight (20%) chance PoPs to the
forecast.

The Tuesday and Wednesday period continues to flash a dry and
seasonably warm signal as a broad ridge and surface high pressure
slowly build across the central US. Rain chances could then return
as early as Thursday afternoon. By then, the GEFS shows semblance
of a poorly organized mid-level disturbance meandering into the
Mid-Mississippi Valley with enough moisture and lift to mark the
return of showery precip (50% chance or less). The EPS/GEPS
exhibits a slower evolution, with the disturbance/rain not lifting
into our area until Friday. At the current moment, each outcome
is about equally likely.

Scattered showers and thunderstorms remain a fixture in the
forecast for next weekend as the aforementioned disturbance slowly
moves across the region. Both blended (NBM) and ensemble (LREF)
guidance support daily rain chances (> 50% probability) Friday and
Saturday, and to a lesser extent Sunday (< 50%). With fairly weak
flow aloft and only middling instability, severe weather should
not be in the cards for next weekend.

As an afterthought for now, it does appear likely that another
round of wildfire smoke will filter into the Midwest on Monday as
deep northwest flow envelops the region. Modeling from both the HRRR
and RAP show forward trajectories of vertically integrated smoke
moving toward central Illinois. This smoke may gradually become
sfc based Tuesday and Wednesday as high pressure settles over the
region. If trends hold together, degraded air quality will once
again become a feature to contend with this week.

MJA

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1231 PM CDT Sun Jun 8 2025

Main concern with this TAF update is timing a broken line of
storms that is set to progress west to east across the area
between 20-03z. Some lingering showers could persist for a few
hours behind the initial line of storms. Conditions will primarily
be VFR, although some broken MVFR cirrus has developed near KCMI
and could persist through early afternoon. MVFR visby/ceiling
reductions will also be possible with any t-storms. Any lingering
precip should shift away from the terminals by 06z. Into Monday
morning, west- southwesterly winds will start to increase in speed
and become breezy (20-25kt gusts).

Erwin

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 8, 12:24 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1224 PM CDT Sun Jun 8 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091730-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
1224 PM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...This afternoon and tonight.

A severe weather risk exists today between 2pm and 9pm. The potential
severe weather hazards include damaging thunderstorm winds up to 60
mph and quarter-size hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 2pm and 9pm.

Expected storm motion is toward the east around 50 mph.

MJA

In the hours before

Local storm report, Jun 8, 10:23 AM CDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1023 AM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             3 W Bismarck            40.26N 87.67W
06/08/2025  M1.68 Inch       Vermilion          IL   Cocorahs

            Cocorahs station IL-VR-4 Henning 3.4 SE.

0700 AM     Rain             4 NNE Illiopolis        39.91N 89.22W
06/08/2025  M1.29 Inch       Macon              IL   Cocorahs

            Cocorahs station IL-MA-34 Illiopolis 4.4
            NNE.

0515 AM     Rain             4 W Vermilion Regional  40.19N 87.67W
06/08/2025  M1.17 Inch       Vermilion          IL   Cocorahs

            Cocorahs station IL-VR-33 Danville 4.2 NW.

0900 AM     Rain             4 ENE South Pekin       40.52N 89.60W
06/08/2025  M1.09 Inch       Tazewell           IL   Cocorahs

            Cocorahs station IL-TZ-26 Pekin 3.6 SSE.

0600 AM     Rain             Olney                   38.73N 88.08W
06/08/2025  M1.01 Inch       Richland           IL   Cocorahs

            Cocorahs station IL-RC-8 Olney 0.3 ESE.

&&

Erwin
Special weather statement, Jun 8, 3:07 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
307 PM CDT Sun Jun 8 2025

ILZ041-047>051-082030-
Scott-Sangamon-Mason-Morgan-Menard-Cass-
307 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MENARD...SCOTT...
NORTHWESTERN LOGAN...NORTHWESTERN SANGAMON...CASS...SOUTHEASTERN
MASON AND NORTHWESTERN MORGAN COUNTIES THROUGH 330 PM CDT...

At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to Bluffs. Movement was east at 30
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jacksonville, Mason City, Petersburg, Virginia, Winchester, Ashland,
Meredosia, Bluff Springs, Greenview, Bluffs, Chandlerville, Chapin,
Tallula, Arenzville, Easton, Kilbourne, Naples, Literberry, Oakford,
and Philadelphia.

This includes Interstate 72 between mile markers 43 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3983 9057 3986 9058 4029 8989 4023 8960
      4018 8960 3952 9053 3952 9058 3958 9058
      3971 9065
TIME...MOT...LOC 2006Z 283DEG 25KT 4022 8980 3977 9054

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:07 PM CDTSpecial Weather StatementILXCass, Mason, Scott23 min
Jun 8, 3:26 PM CDTSevere Thunderstorm WarningILXCass, Menard, Sangamon34 min
Jun 8, 4:12 PM CDTSevere Thunderstorm WarningILXSangamon21 min
Jun 8, 4:30 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon31 min
Jun 8, 4:42 PM CDTSpecial Weather StatementILXMcLean33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.